Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 133, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 26, 1999, 6:42 PM CDT for Mobile County, Alabama. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 26, 1999, 6:42 PM CDT (23:42 UTC)
- Expired
- May 26, 1999, 7:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mobile County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 6:55 PM CDT | Hail 0.75 | Bucks, AL | Dime size hail was reported along US Highway 43 near Bucks. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 11.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KMOB 262345 RRA SVRMOB ALC097-270015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 642 PM CDT WED MAY 26 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MOBILE COUNTY IN ALABAMA * UNTIL 715 PM CDT * AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES NORTHWEST OF CREOLA...OR ABOUT 7 MILES SOUTHEAST OF CITRONELLE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 4 MILES NORTH OF CREOLA AT 655 PM CDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE. LAT...LON 3111 8818 3093 8824 3086 8798 3105 8796
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:15 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 26, 3:15 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 315 PM CDT WED MAY 26 1999 SCT TSTMS CONT ACRS MAINLY INTERIOR SECTIONS OF CWA THIS AFTN AS H5 SHORTWAVE MAKES ITS WAY OUT OF SRN MS. SFC BNDRY RATHER ILL DEFINED BUT STILL ANALYZED OVR CNTRL MS AND AL. DWPTS JUST N OF BNDRY RATHER HI DUE TO WK ADVECTION IN LLVLS BUT TRAIL OFF BETTER INTO THE UPR 50S-LWR 60S ABT 80 NM N OF FNT. WHILE MSTR CONVERGENCE ALG IMMEDIATE BNDRY NOT IMPRESSIVE...DAYTIME HEATING IN MODERATELY UNSTABLE AMS HAS LED TO DVLPMT OF NUMEROUS SCT STORMS OVER INTERIOR. SOME OF THESE HAVE HAD INDICATIONS OF DIME/NICKEL HAIL LEADING TO A FEW SVR TSTM WARNINGS. CAPES THIS AFTN RUNNING ABT 2200 J/KG OVER THE INTERIOR WITH WK 1.7C CAP LONG ERODED. FCSTWISE...ETA/NGM IN FAIR AGREEMENT PUSHING THE SFC BNDRY SWD AND STALLING IT ALG COASTAL SECTIONS THIS EVENING...THEN WASHING IT OUT THU JUST OFFSHORE. MODELS ARE NOT AS VIGOROUS WITH DEEP NWLY 925-700 MB FLOW AS THEY WERE IN PREV RUN...SUPPORTING BNDRY NOT MAKING IT FAR INTO NRN GLF. MID/UPR SUPPORT NOT OVERLY IMPRESSIVE WITH MAIN ENERGY TRACKING FURTHER N FM AR INTO TN. EXPECT A PORTION OF CURRENT ACTIVITY TO DIE OFF AFTER SUNSET...AND WILL ADVERTISE SCT POPS IN FIRST PD (MAINLY FOR EVENING). FOR TOMORROW...DEEP LAYERED DRYING MAY NOT BE AS PRONOUNCED AS EARLIER MODELS RUNS SUGGESTED. WILL TREND DWPT VALUES UP A NOTCH AND THIS WILL HAVE A MODEST EFFECT ON TEMP FCST. WHILE MAIN SLUG OF UPPER ENERGY TRACKS FURTHER N CLOSER TO STRONGER MIDLVL FLOW...SRN STREAM ENERGY RATHER WK WITH CUTOFF MIDLVL CIRCLN OVER ERN TX EXPECTED TO REMAIN A PROBLEM THRU 48 HRS. THIS PRESENTS A BIT OF A FCST CHALLENGE FOR US SINCE MID/UPR RIDGING JUST TO THE W PROGGED TO BE WK AND ANYTHING THAT GETS KICKED OUT OF TX MAY HELP GEN UP SPOTTY SHRA OVER OUR KNECK OF THE WOODS THRU FRI (SMALL POPS). OVER THE COASTAL WATERS...SWLY FLOW 10-15 KT THIS AFTN WL GO MORE WLY-NWLY THIS EVENING AS BNDRY SETTLES IN. NELY FLOW EARLY TOMORROW TO GO MORE SWLY IN AFTN DUE TO WLY COMPONENT OF 850 MB WINDS. SCT TSTMS THIS EVENING DIMINISHING BY EARLY TOMORROW. MOB 65/85/62/86 5211 PNS 67/85/64/86 5211 DTS 67/84/65/85 5420 GZH 61/84/57/87 4111 05
In the hours before
Local storm report, May 26, 3:16 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
316 PM CDT WED MAY 26 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM FLORALA AL WIND DAMAGE
05/26/99 COVINGTON HIGH WINDS DAMAGED
SKIRTING ON MOBILE HOMES.Local storm report, May 26, 4:00 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT WED MAY 26 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
210 PM GRAND BAY AL PARTIALLY CONSTRUCTED
05/28/99 MOBILE ROOF TAKEN OFF WATER SERVICE
BUILDING. SEVERAL TREES
ALSO DOWNED ALONG HIGHWAY
188 SOUTHEAST OF TOWN.
REPORTED BY SHERIFF DEPUTIES.Local storm report, May 26, 5:24 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
524 PM CDT WED MAY 26 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM BRADLEY AL .88 INCH HAIL
05/26/99 ESCAMBIA NICKEL SIZE HAIL OCCURRED
FROM CAMP WILLIAMS TO
BRADLEY...REPORTED TO
LOCAL NEWS MEDIA BY
PUBLIC.The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:35 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 40 min |
| May 26, 1:14 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 76 min |
| May 26, 1:35 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 40 min |
| May 26, 2:14 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 61 min |
| May 26, 5:15 PM CDT | Severe Thunderstorm Warning | MOB | Covington, Escambia | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.